Mixed Variational-Like Inequality for Fuzzy Mappings in Reflexive Banach Spaces
© P. Kumam and N. Petrot. 2009
Received: 21 April 2009
Accepted: 24 July 2009
Published: 23 August 2009
Some existence theorems for the mixed variational-like inequality for fuzzy mappings (FMVLIP) in a reflexive Banach space are established. Further, the auxiliary principle technique is used to suggest a novel and innovative iterative algorithm for computing the approximate solution. Consequently, not only the existence of solutions of the FMVLIP is shown, but also the convergence of iterative sequences generated by the algorithm is also proven. The results proved in this paper represent an improvement of previously known results.
The concept of fuzzy set theory was introduced by Zadeh . The applications of the fuzzy set theory can be found in many branches of mathematical and engineering sciences including artificial intelligence, control engineering, management sciences, computer science, and operations research . On the other hand, the concept of variational inequality was introduced by Hartman and Stampacchia  in early 1960s. These have been extended and generalized to study a wide class of problems arising in mechanics, physics, optimization and control, economics and transportation equilibrium, and so forth. The generalized mixed variational-like inequalities, which are generalized forms of variational inequalities, have potential and significant applications in optimization theory [4, 5], structural analysis , and economics [4, 7]. Motivated and inspired by the recent research work going on these two different fields, Chang , Chang and Huang , Chang and Zhu  and Noor  introduced and studied the concept of variational inequalities and complementarity problems for fuzzy mappings in different contexts.
It is noted that there are many effective numerical methods for finding approximate solutions of various variational inequalities (e.g., the projection method and its variant forms, linear approximation, descent and Newton's methods), and there are very few methods for general variational-like inequalities. For example, among the most effective numerical technique is the projection method and its variant forms; however, the projection type techniques cannot be extended for constructing iterative algorithms for mixed variational-like inequalities, since it is not possible to find the projection of the solution. Thus, the development of an efficient and implementable technique for solving variational-like inequalities is one of the most interesting and important problems in variational inequality theory. These facts motivated Glowinski et al.  to suggest another technique, which does not depend on the projection. The technique is called the auxiliary principle technique.
Recently, the auxiliary principle technique was extended by Huang and Deng  to study the existence and iterative approximation of solutions of the set-valued strongly nonlinear mixed variational-like inequality, under the assumptions that the operators are bounded closed values. On the other hand, by using the concept of -strongly mixed monotone of a fuzzy mapping on a bounded closed convex set, the auxiliary principle technique was extended by Chang et al.  to study the existence and iterative approximation of solutions of the mixed variational-like inequality problem for fuzzy mappings in a Hilbert space.
In this paper, the mixed variational-like inequality problem for fuzzy mapping (FMVLIP) in a reflexive Banach space is studied, and some existence theorems for the problem are proved. We also prove the existence theorem for auxiliary problem of FMVLIP. Further, by exploiting the theorem, we construct and analyze an iterative algorithm for finding the solution of the FMVLIP. Finally, we discuss the convergence analysis of iterative sequence generated by the iterative algorithm.
In the sequel we denote the collection of all fuzzy sets on by . A mapping from to is called a fuzzy mapping. If is a fuzzy mapping, then the set , for , is a fuzzy set in (in the sequel we denote by ) and , for each is the degree of membership of in .
Now, let us consider some special cases of problem (2.5).
This kind of problem is called the set-valued strongly nonlinear mixed variational-like inequality, which was studied by Huang and Deng , when .
This is also a class of special fuzzy variational-like inequalities, which has been studying by many authors.
Evidently, for appropriate and suitable choice of the fuzzy mappings , mappings , the bifunction , and the space , one can obtain a number of the known classes of variational inequalities and variational-like inequalities as special cases from problem (2.5) (see [1, 4, 5, 7–19]).
The following basic concepts will be needed in the sequel.
The skew-symmetric bifunctions have properties which can be considered as an analogs of monotonicity of gradient and nonnegativity of a second derivative for a convex function. As for the investigations of the skew-symmetric bifunction, we refer the reader to .
( ) Let be a Fréchet differentiable function, and let be a mapping such that . If is an -strongly convex functional with constant on a convex subset of then is -strongly monotone with constant (see , Proposition??2.1).
The following lemma due to Zeng et al.  will be needed in proving our results.
Lemma 2.7 (see [19, Lemma??2]).
We also need the following lemma.
Lemma 2.8 (see ).
3. The Existence Theorems
Let be a real reflexive Banach space with the dual space , and be a nonempty convex subset of . Let be two closed fuzzy mappings satisfying the condition with functions , respectively. Let , and . Let be skew-symmetric and weakly continuous such that and is a proper convex, for each . Suppose that
4. Convergence Analysis
4.1. Auxiliary Problem and Algorithm
In this section, we extend the auxiliary principle technique to study the fuzzy mixed variational-like inequality problem (2.5) in a reflexive Banach space . First, we give the existence theorem for the auxiliary problem for the problem (2.5). Consequently, we construct the iterative algorithm for solving the problem of type (2.5).
If the conditions of Theorem 3.1 hold and for each fixed is continuous from the weak topology to the weak topology. If the function is -strongly convex with constant and the functional is weakly upper semicontinuous on for each , then the auxiliary problem has a unique solution.
which is a contradiction. Thus, condition (ii) in Lemma 2.7 is satisfied. Note that the -strong convexity of implies that is -strongly monotone with constant ; see Remark 2.6(ii). By using the similar argument as in the proof of Theorem 3.1, we can readily prove that condition (iii) of Lemma 2.7 is also satisfied. By Lemma 2.7 there exists a point , such that for all . This implies that is a solution to the problem .
Continuing in this way, we can obtain the iterative algorithm for solving problem (2.5) as follows.
4.2. Convergence Theorems
Suppose that conditions of Theorem 4.1 hold, and the mapping are Lipschitzian continuous fuzzy mappings with Lipschitzian constant and , respectively. If then the iterative sequences obtained from Algorithm 4.2 converge strongly to a solution of problem (2.5).
( ) Theorems 3.1 and 4.3 are the extension of the results by Chang et al. , from Hilbert setting to a general reflexive Banach space, but it is worth noting that the bounded condition of the convex set is not imposed here.
Thus, our results can be view as a refinement and improvement of the previously known results for variational inequalities.
The authors wish to express their gratitude to the referees for a careful reading of the manuscript and helpful suggestions. This research is supported by the Centre of Excellence in Mathematics, the commission on Higher Education, Thailand.
- Zadeh LA: Fuzzy sets. Information and Computation 1965, 8: 338–353.MathSciNetMATHGoogle Scholar
- Zimmermann H-J: Fuzzy Set Theory and Its Applications. Kluwer Academic Publishers, Dordrecht, The Netherlands; 1988.Google Scholar
- Hartman P, Stampacchia G: On some non-linear elliptic differential-functional equations. Acta Mathematica 1966, 115: 271–310. 10.1007/BF02392210MathSciNetView ArticleMATHGoogle Scholar
- Tian GQ: Generalized quasi-variational-like inequality problem. Mathematics of Operations Research 1993,18(3):752–764. 10.1287/moor.18.3.752MathSciNetView ArticleMATHGoogle Scholar
- Yao JC: The generalized quasi-variational inequality problem with applications. Journal of Mathematical Analysis and Applications 1991,158(1):139–160. 10.1016/0022-247X(91)90273-3MathSciNetView ArticleMATHGoogle Scholar
- Panagiotopoulos PD, Stavroulakis GE: New types of variational principles based on the notion of quasidifferentiability. Acta Mechanica 1992,94(3–4):171–194. 10.1007/BF01176649MathSciNetView ArticleMATHGoogle Scholar
- Cubiotti P: Existence of solutions for lower semicontinuous quasi-equilibrium problems. Computers & Mathematics with Applications 1995,30(12):11–22. 10.1016/0898-1221(95)00171-TMathSciNetView ArticleMATHGoogle Scholar
- Chang SS: Variational Inequalities and Complementarity Problems Theory and Applications. Shanghai Scientific and Technological Literature, Shanghai, China; 1991.Google Scholar
- Chang S, Huang NJ: Generalized complementarity problems for fuzzy mappings. Fuzzy Sets and Systems 1993,55(2):227–234. 10.1016/0165-0114(93)90135-5MathSciNetView ArticleMATHGoogle Scholar
- Chang S, Zhu YG: On variational inequalities for fuzzy mappings. Fuzzy Sets and Systems 1989,32(3):359–367. 10.1016/0165-0114(89)90268-6MathSciNetView ArticleMATHGoogle Scholar
- Noor MA: Variational inequalities for fuzzy mappings—I. Fuzzy Sets and Systems 1993,55(3):309–312. 10.1016/0165-0114(93)90257-IMathSciNetView ArticleMATHGoogle Scholar
- Glowinski R, Lions J-L, Trémolières R: Numerical Analysis of Variational Inequalities, Studies in Mathematics and Its Applications. Volume 8. North-Holland, Amsterdam, The Netherlands; 1981:xxix+776.Google Scholar
- Huang N, Deng C: Auxiliary principle and iterative algorithms for generalized set-valued strongly nonlinear mixed variational-like inequalities. Journal of Mathematical Analysis and Applications 2001,256(2):345–359. 10.1006/jmaa.2000.6988MathSciNetView ArticleMATHGoogle Scholar
- Chang SS, O'Regan D, Tan KK, Zeng LC: Auxiliary principle and fuzzy variational-like inequalities. Journal of Inequalities and Applications 2005,2005(5):479–494. 10.1155/JIA.2005.479MathSciNetView ArticleMATHGoogle Scholar
- Ansari QH, Yao JC: Iterative schemes for solving mixed variational-like inequalities. Journal of Optimization Theory and Applications 2001,108(3):527–541. 10.1023/A:1017531323904MathSciNetView ArticleMATHGoogle Scholar
- Fang YP, Huang NJ: Variational-like inequalities with generalized monotone mappings in Banach spaces. Journal of Optimization Theory and Applications 2003,118(2):327–338. 10.1023/A:1025499305742MathSciNetView ArticleMATHGoogle Scholar
- Liu Z, Chen Z, Kang SM, Ume JS: Existence and iterative approximations of solutions for mixed quasi-variational-like inequalities in Banach spaces. Nonlinear Analysis: Theory, Methods & Applications 2008,69(10):3259–3272. 10.1016/j.na.2007.09.015MathSciNetView ArticleMATHGoogle Scholar
- Zeng LC: Iterative approximation of solutions to generalized set-valued strongly nonlinear mixed variational-like inequalities. Acta Mathematica Sinica 2005,48(5):879–888.MathSciNetMATHGoogle Scholar
- Zeng L-C, Ansari QH, Yao J-C: General iterative algorithms for solving mixed quasi-variational-like inclusions. Computers & Mathematics with Applications 2008,56(10):2455–2467. 10.1016/j.camwa.2008.05.016MathSciNetView ArticleMATHGoogle Scholar
- Antipin AS: Iterative gradient prediction-type methods for computing fixed points of extremal mapping. In Parametric Optimization and Related Topics, IV, Approximate Optimization. Volume 9. Edited by: Guddat J, Jonden HTh, Nizicka F, Still G, Twitt F. Peter Lang, Frankfurt am Main, Germany; 1997:11–24.Google Scholar
- Hanson MA: On sufficiency of the Kuhn-Tucker conditions. Journal of Mathematical Analysis and Applications 1981,80(2):545–550. 10.1016/0022-247X(81)90123-2MathSciNetView ArticleMATHGoogle Scholar
- Rus IA: Generalized Contractions and Applications. Cluj University Press, Cluj-Napoca, Romania; 2001:198.MATHGoogle Scholar
- Pascali D, Sburlan S: Nonlinear Mappings of Monotone Type. Martinus Nijhoff, The Hague, The Netherlands; Sijthoff & Noordhoff International, Alphen aan den Rijn, The Netherlands; 1978:x+341.MATHGoogle Scholar
This article is published under license to BioMed Central Ltd. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.